# SDR 99ZZZX811

- Difficulty date: January 12, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4235N
- Make and model: Lkheed SP2H
- Aircraft serial: 144681
- System (JASC): 2450 · AC Power Distribution System
- Part: Transformer
- Condition: Damaged
- Location: Cockpit
- Component: Ge, 8KE1AE
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING A ROUTINE VFR TRAINING FLIGHT, THE CREW NOTICED A STRONG ODOR OF AN ELECTRICAL BURN.  THE AIRCRAFT ELECTRICAL SYSTEM WAS TURNED OFF AND A LANDING MADE WITHOUT INCIDENT.  FAILURE OF THE G2 COMPASS AMPLIFIER WAS FOUND TO BE THE SOURCE.  THE TRANSFORMER CONTAINED WITHIN HARD THERMAL DAMAGE INDICATED.  NO DAMAGE TO AIRCRAFT STRUCTURE.
